Aa
A
A
A
Close
Multiple Sclerosis Community
9.17k Members
382218 tn?1341185087

Neurontin side effects?

OK, so I picked up my prescription for Neurontin and noticed in the pt info that one of the potential side effects is DOUBLE VISION.  How ironic.  So now I'm reluctant to start them until I can discuss this with my neurologist.  I have had double vision for 4 and a 1/2 months now, and the last thing I need is anything that my halt my progress or make things worse.

For those of you who take/took Neurontin, did this cause double vision for any of you?

My hope is that this is just one of those things that is statistically rare but they have to mention it anyway, even though the risk may be low?

Thanks!

db1
2 Responses
335728 tn?1331418012
I have been on Neurontin since about last June starting at about 800mg and worked up to 1600mg.  I have had problems with my eyesight as well including vertical double vision and vision deterioration with some blurring and double vision.  I am currently undergoing a weaning from Neurontin and Tegretol and I am still having trouble with my eyesight.  

I guess I am of no real help as they have not come up with any other reason for the vertical double vision although it occured while I was having other symptoms at the same time and they don't feel that it is a relapse of MS.

I, myself would talk to my pharmacist at the very least and see what he thinks and if he thinks it best to speak to your doctor about it.  One would hope that your physician is aware that Neurontin can cause double vision but like I say, be proactive to cover your own backside...it's the only way you can be sure!

Rena705
260697 tn?1202620890
I have been on neurontin for a year now, and don't have double vision as a side effect. I have however suffered from the side effect of weight gain.

Neurontin can cause a wide variety of side effects, many of which are exactly the same as some of the symptoms that we might have had to begin with. For example, I suffer from dizziness and vertigo, and a decrease in my fine motor skills and sensation in my hands.

My neuro and I talked about these symptoms and she pointed out that we won't know if my symptoms cleared up and if I'm now suffering side effects of the Rx, or if the symptoms are still the symptoms of my neuro issues. Unfortunately we won't know for sure until I'm off the neurontin, and because of the chronic pain I suffer from, that is unlikely to happen soon.

You didn't mention why you've been prescribed neurontin. However, most likely your neuro thought that managing your condition (pain? spasticity?) outweights any potential risks of side effects of the drug.

Talk to your neuro about it if you have doubts. That is always the safest way to go.


Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease